Alert archive / Nebraska / Blizzard Warnings in 2010
Blizzard Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this blizzard warning at Dec 31, 2010, 8:31 AM MST for 5 counties in Nebraska. It was in force for 14 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 31, 2010, 8:31 AM MST (15:31 UTC)
- Expired
- Dec 31, 2010, 11:00 PM MST
- In force
- 14 hr
- Issued by
- NWS North Platte, NE
Counties Cherry County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 31, 9:49 AM MST | BLIZZARD | Valentine, NE | NEDOR REPORTS BLIZZARD CONDITIONS ALL VALENTINE AREA ROADWAYS. |
| Dec 31, 12:05 PM MST | SNOW 4 | 6 N Gordon, NE | WAIST HIGH SNOW DRIFTS WITH ESTIMATED 40 MPH WIND GUSTS.VISIBILITY LESS THAN ONE EIGHTH OF A MILE. TEMPERATURE AT TIME OF REPORT WAS MINUS 4 DEGREES. |
| Dec 31, 12:05 PM MST | BLIZZARD | 6 N Gordon, NE | WAIST HIGH SNOW DRIFTS WITH ESTIMATED 40 MPH WIND GUSTS.VISIBILITY LESS THAN ONE EIGHTH OF A MILE. TEMPERATURE AT TIME OF REPORT WAS MINUS 4 DEGREES. |
| Dec 31, 12:30 PM MST | SNOW 6 | Rushville, NE | |
| Dec 31, 12:30 PM MST | BLIZZARD | Rushville, NE | VISIBILITY ABOUT 100 YARDS. 6 INCHES OF NEW SNOWFALL WITH FIVE FOOT HIGH DRIFTS. WIND SPEED ESTIMATED AT 30 TO 40 MPH. |
| Dec 31, 12:40 PM MST | HEAVY SNOW 7 | 1 Ne Kilgore, NE | |
| Dec 31, 12:40 PM MST | BLIZZARD | 1 Ne Kilgore, NE | VISIBILITY 300 FEET IN SNOW AND BLOWING SNOW. SNOW DRIFTS ARE 4 TO 5 FEET HIGH. STORM TOTAL SNOWFALL SO FAR 7 INCHES. |
| Dec 31, 12:50 PM MST | HEAVY SNOW 5 | Merriman, NE | |
| Dec 31, 12:50 PM MST | BLIZZARD | Merriman, NE | VISIBILITY ONE EIGHTH TO ONE QUARTER MILE OR LESS. 5 INCHES OF STORM TOTAL SNOWFALL WITH DRIFTS OF 2 FEET. |
| Dec 31, 1:18 PM MST | BLIZZARD | Hyannis, NE | SHERIFF ESTIMATED VISIBILITIES FROM THE HOOD ORNAMENT TO 300 FEET. STORM TOTAL SNOWFALL ESTIMATED AT 8 TO 10 INCHES. SNOW AND BLOWING SNOW CONTINUED AT TIME OF REPORT. SNOW DRIFTS THREE FEET HIGH. |
| Dec 31, 1:20 PM MST | HEAVY SNOW 10.5 | 10 Ne Oshkosh, NE | |
| Dec 31, 1:20 PM MST | BLIZZARD | 10 Ne Oshkosh, NE | VISIBILITIES BEING REDUCED TO ONE EIGHTH TO ONE QUARTER MILE IN SNOW AND BLOWING SNOW. STORM TOTAL SNOWFALL 10.5 INCHES. SNOW DRIFTS RANGE FROM TWO TO FIVE FEET HIGH. |
| Dec 31, 1:30 PM MST | BLIZZARD | Mullen, NE | VISIBILITIES PREDOMINATELY FROM ONE EIGHTH TO ONE QUARTER MILE IN SNOW AND BLOWING SNOW. SNOW DRIFTS ARE FOUR TO FIVE FEET HIGH. STORM TOTAL SNOWFALL 9 INCHES. |
| Dec 31, 4:11 PM MST | BLIZZARD | Mullen, NE | 10 INCHES OF SNOW ON THE GROUND WITH SEVERAL 5 FT DRIFTS. WINDS HAVE BEEN GUSTING TO OVER 30 MPH THROUGHOUT THE DAY. VISIBILITY 1/4 MILE OCCASIONALLY FALLING BELOW 1/8 OF A MILE DURING STRONGER GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 735 m²/s²
- 0-3 km storm-relative helicity
- 810 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537 WWUS43 KLBF 311531 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 931 AM CST FRI DEC 31 2010 ...AN INTENSE WINTER STORM WILL CONTINUE TODAY AND THIS EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... .PERIODS OF SNOW...GUSTY WINDS...BLOWING AND DRIFTING SNOW AND DANGEROUS WIND CHILLS WILL CONTINUE TODAY AND THIS EVENING. SNOW WILL CONTINUE TODAY AS AN UPPER LEVEL LOW TRACKS FROM SOUTHWESTERN NEBRASKA INTO NORTHEASTERN NEBRASKA. MODERATE TO HEAVY SNOW IS LIKELY ON THE NORTHERN AND WESTERN PERIPHERY OF THIS SYSTEM AS IT LIFTS NORTHEAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. ADDITIONAL ACCUMULATIONS RANGING FROM AROUND AN INCH IN SOUTHWESTERN NEBRASKA...UP TO 6 INCHES ACROSS CHERRY AND SHERIDAN COUNTY. IN ADDITION TO SNOW...GUSTY NORTHWESTERLY WINDS UP TO 40 MPH ARE LIKELY...PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW AND PUSHING WIND CHILLS TO 15 TO 30 BELOW ZERO. NEZ004-005-022>024-094-312200- /O.CAN.KLBF.WS.W.0003.000000T0000Z-110101T0600Z/ /O.NEW.KLBF.BZ.W.0001.101231T1531Z-110101T0600Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE 931 AM CST FRI DEC 31 2010 /831 AM MST FRI DEC 31 2010/ ...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELED. * MODERATE SNOW WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING IN INTENSITY THIS EVENING. IN ADDITION TO SNOW...GUSTY NORTHWESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS OVER 40 MPH PRODUCE CONSIDERABLE BLOWING AND DRIFTING OF SNOW...REDUCING VISIBILITIES TO 1/4 MILE OR LESS. IN ADDITION TO SNOW AND BLOWING SNOW...BITTERLY COLD TEMPERATURES WILL COMBINE WITH THE WIND TO PRODUCE WIND CHILLS OF 15 TO 30 BELOW ZERO. * THROUGH MIDNIGHT CST (11 PM MST) TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES ARE LIKELY. * NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW. THIS WILL LEAD TO REDUCED VISIBILITIES...ESPECIALLY IN OPEN AREAS. DANGEROUS WIND CHILL READINGS OF 15 TO 30 DEGREES BELOW ZERO WILL DEVELOP AS ARCTIC AIR BUILDS INTO THE AREA. * THE SNOW AND BLOWING SNOW WILL CREATE VERY HAZARDOUS TRAVEL CONDITIONS TODAY AND TONIGHT. IN ADDITION TO SNOW...VERY COLD TEMPERATURES...STRONG WINDS AND BITTERLY COLD WIND CHILLS ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ NEZ006>010-025>029-035>038-312200- /O.CON.KLBF.WS.W.0003.000000T0000Z-110101T0600Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD- WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW 931 AM CST FRI DEC 31 2010 /831 AM MST FRI DEC 31 2010/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. * LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH MIDNIGHT. PERIODS OF HEAVY SNOW WILL OCCUR AT TIMES REDUCING VISIBILITY TO 1/4 MILE OR LESS. * SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE LIKELY WITH THE HEAVIEST ACCUMULATIONS ACROSS ALONG AND NORTH OF HIGHWAY 20. SOME ACCUMULATIONS OVER A FOOT ARE POSSIBLE ALONG THE SOUTH DAKOTA AND NEBRASKA BORDER. * NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW. THIS WILL LEAD TO REDUCED VISIBILITIES...ESPECIALLY IN OPEN AREAS. DANGEROUS WIND CHILL READINGS OF 15 TO 30 DEGREES BELOW ZERO WILL DEVELOP AS ARCTIC AIR BUILDS INTO THE AREA. * THE SNOW AND BLOWING SNOW WILL CREATE VERY HAZARDOUS TRAVEL CONDITIONS TODAY AND TONIGHT. IN ADDITION TO SNOW...VERY COLD TEMPERATURES...STRONG WINDS AND BITTERLY COLD WIND CHILLS ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW AND DANGEROUS WIND CHILLS ARE LIKELY. TRAVEL WILL BE EXTREMELY DIFFICULT LATER TONIGHT INTO FRIDAY. IF YOU MUST TRAVEL...CARRY A WINTER SURVIVAL KIT THAT INCLUDES EXTRA CLOTHING...A FLASHLIGHT...A SHOVEL...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. IF YOU VENTURE OUTSIDE...WEAR LAYERS OF CLOTHING AND COVER UP ALL EXPOSED SKIN. WIND CHILLS OF 20 TO 30 BELOW ZERO CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN A MATTER OF MINUTES. && $$ NEZ056>059-069>071-312200- /O.CON.KLBF.WS.W.0003.000000T0000Z-110101T0600Z/ DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 931 AM CST FRI DEC 31 2010 /831 AM MST FRI DEC 31 2010/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. * LIGHT TO MODERATE SNOW WILL CONTINUE TODAY. PERIODS OF HEAVY SNOW WILL OCCUR AT TIMES REDUCING VISIBILITY TO 1/2 MILE OR LESS. * SNOW ACCUMULATIONS OF 5 TO 8 INCHES ARE LIKELY ACROSS SOUTHWEST NEBRASKA...ALONG AND SOUTH OF INTERSTATE 80...WITH THE HEAVIEST ACCUMULATIONS ALONG INTERSTATE 80. * NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW. THIS WILL LEAD TO REDUCED VISIBILITIES...ESPECIALLY IN OPEN AREAS. DANGEROUS WIND CHILL READINGS OF 15 TO 30 DEGREES BELOW ZERO WILL DEVELOP AS ARCTIC AIR BUILDS INTO THE AREA. * THE SNOW AND BLOWING SNOW WILL CREATE VERY HAZARDOUS TRAVEL CONDITIONS TODAY AND TONIGHT. IN ADDITION TO SNOW... VERY COLD TEMPERATURES...STRONG WINDS AND BITTERLY COLD WIND CHILLS ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW AND DANGEROUS WIND CHILLS ARE LIKELY. TRAVEL WILL BE EXTREMELY DIFFICULT LATER TONIGHT INTO FRIDAY. IF YOU MUST TRAVEL...CARRY A WINTER SURVIVAL KIT THAT INCLUDES EXTRA CLOTHING...A FLASHLIGHT...A SHOVEL...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. IF YOU VENTURE OUTSIDE...WEAR LAYERS OF CLOTHING AND COVER UP ALL EXPOSED SKIN. WIND CHILLS OF 20 TO 30 BELOW ZERO CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN A MATTER OF MINUTES. && $$ BUTTLER
1 follow-up statement
571 WWUS43 KLBF 312134 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CST FRI DEC 31 2010 ...AN INTENSE WINTER STORM WILL CONTINUE THIS EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... .PERIODS OF SNOW...GUSTY WINDS...BLOWING AND DRIFTING SNOW AND DANGEROUS WIND CHILLS WILL CONTINUE THIS EVENING. AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS POSSIBLE THIS EVENING...MAINLY NORTH AND WEST OF A LINE FROM NORTH PLATTE TO ONIELL...WITH THE HEAVIEST AMOUNTS OVER THE WESTERN SANDHILLS AND THE NORTHEASTERN NEBRASKA PANHANDLE. IN ADDITION TO SNOW...GUSTY NORTHWESTERLY WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW...REDUCING VISIBILITIES...LEADING TO VERY HAZARDOUS TRAVEL THIS EVENING. BITTERLY COLD TEMPERATURES WILL COMBINE WITH THE WIND...LEADING TO WIND CHILLS OF 20 TO 30 BELOW ZERO OVERNIGHT TONIGHT. CONDITIONS WILL IMPROVE MIDDAY SATURDAY AS TEMPERATURES RISE INTO THE TEENS AND WINDS DIMINISH TO 10 TO 15 MPH. NEZ004-005-022>024-094-010600- /O.NEW.KLBF.WC.Y.0007.110101T0600Z-110101T1800Z/ /O.CON.KLBF.BZ.W.0001.000000T0000Z-110101T0600Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE 334 PM CST FRI DEC 31 2010 /234 PM MST FRI DEC 31 2010/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ SATURDAY. A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. * LIGHT TO MODERATE SNOW WILL CONTINUE THIS EVENING BEFORE DIMINISHING OVERNIGHT. IN ADDITION TO SNOW...GUSTY NORTHWESTERLY WINDS THIS EVENING OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING OF SNOW... REDUCING VISIBILITIES TO 1/4 MILE OR LESS. IN ADDITION TO SNOW AND BLOWING SNOW...BITTERLY COLD TEMPERATURES WILL COMBINE WITH THE WIND TO PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO. * THROUGH MIDNIGHT CST (11 PM MST)...AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS EXPECTED...RESULTING IN TOTAL ACCUMULATIONS OF 9 TO 13 INCHES IN THE BLIZZARD WARNING AREA. AFTER MIDNIGHT CST (11 PM MST)...SNOWFALL WILL DECREASE IN INTENSITY BEFORE ENDING SATURDAY MORNING. * WINDS WILL DIMINISH SOME OVERNIGHT...DECREASING THE BLOWING SNOW THREAT...HOWEVER...DANGEROUS WIND CHILL READINGS OF 20 TO 30 DEGREES BELOW ZERO WILL DEVELOP AS ARCTIC AIR BUILDS INTO THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ006>010-025>029-035>038-010600- /O.NEW.KLBF.WC.Y.0007.110101T0600Z-110101T1800Z/ /O.CON.KLBF.WS.W.0003.000000T0000Z-110101T0600Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD- WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW 334 PM CST FRI DEC 31 2010 /234 PM MST FRI DEC 31 2010/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ SATURDAY. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. * LIGHT SNOW WILL CONTINUE THROUGH MIDNIGHT WITH AN ADDITIONAL 1 TO 2 INCHES OF SNOW POSSIBLE. * TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE LIKELY WITH THE HEAVIEST ACCUMULATIONS ACROSS ALONG AND NORTH OF HIGHWAY 20. SOME ACCUMULATIONS OVER A FOOT ARE POSSIBLE ALONG THE SOUTH DAKOTA AND NEBRASKA BORDER. * NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW THIS EVENING. THIS WILL LEAD TO REDUCED VISIBILITIES...ESPECIALLY IN OPEN AREAS. AFTER MIDNIGHT...WINDS WILL DIMINISH TO 10 TO 15 MPH...HOWEVER...DANGEROUS WIND CHILL READINGS OF 15 TO 30 DEGREES BELOW ZERO WILL DEVELOP AS ARCTIC AIR BUILDS INTO THE AREA. * THE SNOW AND BLOWING SNOW WILL CREATE VERY HAZARDOUS TRAVEL CONDITIONS TODAY AND TONIGHT. IN ADDITION TO SNOW...VERY COLD TEMPERATURES...STRONG WINDS AND BITTERLY COLD WIND CHILLS ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW AND DANGEROUS WIND CHILLS ARE LIKELY. IF YOU MUST TRAVEL...CARRY A WINTER SURVIVAL KIT THAT INCLUDES EXTRA CLOTHING...A FLASHLIGHT...A SHOVEL...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. IF YOU VENTURE OUTSIDE...WEAR LAYERS OF CLOTHING AND COVER UP ALL EXPOSED SKIN. WIND CHILLS OF 20 TO 30 BELOW ZERO CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN A MATTER OF MINUTES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS OF 20 TO 30 BELOW ZERO. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ056>059-069>071-010600- /O.NEW.KLBF.WC.Y.0007.110101T0600Z-110101T1800Z/ /O.CON.KLBF.WS.W.0003.000000T0000Z-110101T0600Z/ DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 334 PM CST FRI DEC 31 2010 /234 PM MST FRI DEC 31 2010/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ SATURDAY. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. * LIGHT SNOW WILL CONTINUE THROUGH MIDNIGHT WITH AN ADDITIONAL INCH OF ACCUMULATION POSSIBLE. * SNOW ACCUMULATIONS OF 5 TO 8 INCHES ARE LIKELY ACROSS SOUTHWEST NEBRASKA...ALONG AND SOUTH OF INTERSTATE 80...WITH THE HEAVIEST ACCUMULATIONS ALONG INTERSTATE 80. * NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW THIS EVENING. THIS WILL LEAD TO REDUCED VISIBILITIES...ESPECIALLY IN OPEN AREAS. WIND WILL DIMINISH TO 10 TO 20 MPH OVERNIGHT...DECREASING THE BLOWING SNOW THREAT...HOWEVER...DANGEROUS WIND CHILL READINGS OF 20 TO 30 DEGREES BELOW ZERO WILL DEVELOP OVERNIGHT AS ARCTIC AIR BUILDS INTO THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW AND DANGEROUS WIND CHILLS ARE LIKELY. IF YOU MUST TRAVEL...CARRY A WINTER SURVIVAL KIT THAT INCLUDES EXTRA CLOTHING...A FLASHLIGHT...A SHOVEL...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. IF YOU VENTURE OUTSIDE...WEAR LAYERS OF CLOTHING AND COVER UP ALL EXPOSED SKIN. WIND CHILLS OF 20 TO 30 BELOW ZERO CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN A MATTER OF MINUTES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS OF 20 TO 30 BELOW ZERO. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CLB
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this blizzard warning went out at Dec 31, 2:55 AM MST, 5 hours 36 minutes earlier.
Area forecast discussion, Dec 31, 2:55 AM MST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 AM CST FRI DEC 31 2010 .SYNOPSIS... MAJOR WINTER STORM IS MOVING ACROSS THE REGION TODAY. WATER VAPOR SHOWS UPPER LEVEL SPIN NOW MOVING NORTHEAST ACROSS CO. SURFACE LOW FURTHER TO THE SE...OVER NRN OK AND SRN KS. LIGHT SNOW OVER NEARLY ALL OF THE CWA AS OF 09Z...WITH POCKETS OF MODERATE AND HEAVY SNOW. WINDS HAVE BEEN GUSTING FROM 20 TO 30 MPH...HOWEVER IN HEAVIER SNOW...WINDS HAVE BEEN CLOSER TO 15 TO 20 MPH. LIMITED REPORTS OVERNIGHT...WITH ABOUT 4 INCHES SO FAR AT THE OFFICE. && .DISCUSSION... NO CHANGE TO HEADLINE AS WINTER STORM WARNINGS CONTINUE THROUGH MIDNIGHT. WILL NEED TO MONITOR CLOSELY AS WINDS NEAR 35 MPH TODAY AND MAY REQUIRE AN UPGRADE TO BLIZZARD WARNING. FIRST OFF MODELS IN GOOD AGREEMENT...WITH A TREND A LITTLE MORE TO THE EAST FROM YESTERDAY RUNS. LOW HAS EJECTED OUT A LITTLE DEEPER AND CAUSED THE SHIFT TO THE EAST. MAIN FOCUS CONTINUES TO BE SNOW AMOUNTS...AS SURF TEMPS NEAR 0 WITH COLD COLUMN ALLOWING FLUFFY SNOW AND RATIOS AROUND 20 TO 1. WIND HAS CAUSED SOME BLOWING AND DRIFTING...HOWEVER VSBY HAVE BEEN HOOVERING AROUND 1/2SM TO 2SM. GREAT LIFT CONTINUES TODAY...EVIDENT WITH HIGH OMEGA VALUES ON BUFKIT SOUNDINGS...WHICH IS NOT SURPRISING AS UPPER LEVEL SYSTEM CROSSES OVERHEAD. WATER VAPOR IS BEGINNING TO SHOW A DRY SLOT INTO SW KS...HOWEVER RADAR FILLED IN OVER NW KS EARLIER...AND THINK THIS WILL KEEP SNOW FLYING OVER SW NEB MUCH OF THE DAY. WILL BREAK THE WSW INTO 2 SEGMENTS TODAY...AS LESSER AMOUNT EXPECTED ALONG/SOUTH OF I80 TODAY. ALSO EXPECTING SNOW TO TAPER OF LATER TODAY...IF NOT END BY 00Z...HOWEVER WINDS CONTINUE TO BLOW THE POWDERY SNOW AND WILL CONTINUE TO HIGHLIGHT WSW THRU 06Z. HIGHER AMOUNTS OF SNOW ACROSS THE NORTH AS SNOW HAS JUST PICKED UP IN THE PAST COUPLE OF HOURS. COOLER CLOUD TOPS AND DEEP MOISTURE TO PRODUCE HEAVY SNOW AT TIMES THIS MORNING...WITH AREAS OF 1 INCH PER HOUR LIKELY. BY THE END OF THE STORM...TOTAL AMOUNTS CLOSER TO 10 INCHES. WINDS ALSO 20 TO 30 MPH AND WILL BE CLOSE TO REACHING BLIZZARD CRITERIA OF 35 MPH. SNOW SHOULD BE EASILY BLOWN AND VSBY REDUCED TO LESS THAN 1/2 POSSIBLE. CONFIDENCE IS LOW ON WINDS AS MODELS HAVE HIGH RANGE FOR SURF PROGS AND THE WINDS HAVE VARIED HERE AT THE OFFICE AS BANDS OF SNOW PASS OVERHEAD. SYSTEM EXITS TONIGHT TO THE NE WITH MAYBE A FEW FLURRIES LINGER. MORE OF A CONCERN WILL BE THE COLD TEMPS AND WINDS CONTINUING TO BLOW. WIDESPREAD WIND CHILLS IN THE -20F TO -30F OVERNIGHT AS TEMPS FALL BELOW ZERO. HEADLINE FOR WIND CHILL LIKELY IF CURRENT HEADLINE NOT EXTENDED FOR SNOW/BLOWING SNOW...ALTHOUGH WILL HOLD OFF AND ONLY HAVE ONE HEADLINE AT A TIME. CLOUDS BEGIN TO DECREASE TOMORROW WHILE TEMPS STRUGGLE TO WARM MUCH ABOVE 10. THEN AS HIGH PRESSURE MOVES OVER THE HIGH PLAINS...TEMPS TO DROP AGAIN BELOW ZERO FOR TOMORROW NIGHT...HOWEVER WINDS NOT AS STRONG. REST OF THE FORECAST HAS CONTINUED TO UNDERCUT GUIDANCE AS SNOWPACK SHOULD IMPACT TEMPS. && .AVIATION... SHORT TERM MODELS INDICATE THE SURFACE LOW OVER NORTHERN OKLAHOMA BEGINS TO LIFT NORTHEAST TODAY. WIDESPREAD SNOWFALL...LOW CEILINGS AND REDUCED VISIBILITIES WILL IMPACT TERMINALS KLBF AND KVTN THROUGH 18Z WITH IFR TO LIFR CONDITIONS. BY NOON THE SURFACE LOW IS FORECAST TO BE LOCATED OVER SOUTHWEST IOWA THAT WILL INCREASE THE SURFACE PRESSURE GRADIENT ACROSS WESTERN NEBRASKA. THE STRONGER WINDS WILL CREATE CONSIDERABLE BLOWING OF THE SNOW INTO THE AFTERNOON. THE SNOW WILL TAPER OFF ACROSS THE SOUTHWEST AND END...THAT WILL ALLOW CEILINGS TO LIFT TO MVFR CONDITIONS INTO THE EVENING. NORTH TO THE KVTN TERMINAL SNOW WILL LINGER TODAY INTO TONIGHT WITH SOME IMPROVEMENTS WITH CEILINGS MOVING FROM IFR TO MVFR IN THE EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR NEZ004>010-022>029-035>038-056>059-069>071-094. && SHORT TERM/EXTENDED...MASEK AVIATION...KECK
Hazardous weather outlook, Dec 31, 2:51 AM MST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 AM CST FRI DEC 31 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-011000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 351 AM CST FRI DEC 31 2010 /251 AM MST FRI DEC 31 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THE LOW PRESSURE SYSTEM WILL LIFT NORTHEAST TODAY THAT WILL KEEP WIDESPREAD SNOWFALL ACROSS THE AREA THROUGH NOON CST. HOURLY SNOWFALL RATES COULD REACH AN INCH PER HOUR IN AREAS NORTH OF HIGHWAY 2 WITH LESSER AMOUNTS TO THE SOUTH. NORTH WINDS WILL CONTINUE TO USHER IN COLDER AIR WITH TEMPERATURES IN THE SINGLE DIGITS AND WIND CHILL VALUES AS LOW AS 30 BELOW ZERO. THE SNOW WILL BEGIN TO TAPER OFF ACROSS THE SOUTHWEST THIS AFTERNOON BUT NOT BEFORE AN ADDITIONAL 1 TO 2 INCHES FALLS IN THE SOUTHWEST. FURTHER NORTH THE SNOWFALL WILL LINGER WITH MODERATE TO HEAVY SNOWFALL AT TIMES NORTH OF HIGHWAY 20 WHERE ANOTHER 4 TO 6 INCHES IS POSSIBLE TODAY. STORM TOTAL SNOWFALL WILL RANGE FROM 3 INCHES IN THE FAR SOUTHWEST TO AROUND A FOOT IN AREAS NORTH OF HIGHWAY 20 TO INCLUDE ALL OF BOYD AND NORTHERN HOLT COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE STORM SYSTEM MOVES OUT OF THE PLAINS ON SATURDAY. IN THE WAKE OF THIS STORM EXTENSIVE SNOW COVER WILL EXIST THAT WILL IMPACT TEMPERATURES THROUGH THE WEEKEND. AS THE ARCTIC HIGH BUILDS SOUTH AND EAST MUCH COLDER AIR WILL SPREAD ACROSS WITH DAYTIME HIGHS 15 TO 25 DEGREES BELOW NORMAL. THEN OVERNIGHT LOWS TO DROP BELOW ZERO WHERE THE COMBINED AIR TEMPERATURES AND WINDS WILL CREATE DANGEROUS WIND CHILLS. THOSE PLANNING TRAVEL ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND ROAD CONDITIONS AS THIS SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Dec 31, 7:50 AM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM SNOW BARTLETT 41.88N 98.55W
12/31/2010 E2.0 INCH WHEELER NE CO-OP OBSERVER
SNOWFALL OVER THE PAST 24 HOURS ESTIMATED 2-3 INCHES
&&
CBUTTLERNearby
Blizzard Warnings in Nebraska, 2010Every blizzard warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.